Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 127, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 7, 2007, 12:46 PM CDT for Val Verde County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 12:46 PM CDT (17:46 UTC)
- Expired
- May 7, 2007, 4:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3147 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 071746
FFWEWX
TXC465-072145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1246 PM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LOMA ALTA...LANGTRY...JUNO...DEL
RIO...COMSTOCK...
* UNTIL 445 PM CDT
* AT 1242 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEMINOLE
CANYON STATE PARK...PANDALE AND LOMA ALTA
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$1 follow-up statement
000
WGUS74 KEWX 071907
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
205 PM CDT MON MAY 7 2007
TXC465-072145-
VAL VERDE TX-
205 PM CDT MON MAY 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR VAL
VERDE COUNTY...
AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORM WERE
LOCATED OVER FAR WESTERN VAL VERDE COUNTY...MOVING NORTHEAST AT 20 MPH.
IN ADDITION...SHOWERS DEVELOPING SOUTH OF DEL RIO WILL MOVE ACROSS THE
CITY AFTER 230 PM...BRINGING MORE MODERATE TO HEAVY RAIN AND CREATING
ADDITIONAL RUNOFF.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 12:33 PM CDT, 13 minutes earlier.
Area forecast discussion, May 7, 12:33 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1233 PM CDT MON MAY 7 2007 .AVIATION... PREVAILING VFR CONDITIONS AT I-35 TAF SITES WILL CONTINUE UNTIL THIS EVENING WHEN MVFR CIGS ARE FORECAST TO DEVELOP. IFR CONDITIONS WITH POSSIBLE THUNDERSTORMS WILL CONTINUE AT KDRT UNTIL THIS EVENING WHEN CONDITIONS WILL IMPROVE TO MVFR. A MODERATE SOUTHEAST LOW LEVEL FLOW WILL CONTINUE. && .PREV DISCUSSION... /ISSUED 1154 AM CDT MON MAY 7 2007/ UPDATE... FORECAST UPDATED TO INCLUDE THE FLASH FLOOD WATCH. A FLASH FLOOD WATCH IS IN EFFECT FOR THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY...INCLUDING VAL VERDE...EDWARDS...KINNEY...AND REAL COUNTIES...FOR TODAY THROUGH TUESDAY MORNING. PREV DISCUSSION... /ISSUED 922 AM CDT MON MAY 7 2007/ UPDATE...A COMPLEX OF SHOWERS AND THUNDERSTORMS IS MOVING OVER THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY THIS MORNING. IT IS DIFFICULT TO DETERMINE HOW FAR EAST THIS SYSTEM WILL PROGRESS. LOOKING AT THE VAD WIND PROFILE FROM KDFX WITH THE STRONG SOUTHERLY FLOW INTO THE UPPER LEVELS OF THE ATMOSPHERE AND THE MODEL DATA...IT LOOKS AS IF THE SYSTEM WILL PROGRESS TO NEAR THE ESCARPMENT AND THEN DISSIPATE. HAVE MADE ADJUSTMENTS TO THE FIRST PERIOD BASED ON THE CURRENT CONDITIONS. HAVE INCREASED THE POPS OUT WEST...AND LOWERED THE MAX TEMPS. OTHERWISE...THE FORECAST LOOKS GOOD AND IS ON TRACK. UPDATES WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 746 AM CDT MON MAY 7 2007/ AVIATION...I-35 CORRIDOR TERMINALS MVFR CIGS WITH OCNL MVFR VSBYS IN LIGHT RAIN OR SHOWERS BECOMING AFTER 19Z VFR AND AFT 03Z MVFR CIGS AGAIN DEVELOPING. KDRT TERMINAL MVFR CIGS WITH OCNL IFR CIGS AND VSBYS IN SHOWERS AND SCATTERED HEAVY THUNDERSTORMS BECOMING AFTER 15Z MVFR CIGS AND AFTER 18Z VFR. AFT 05Z MVFR CIGS DEVELOPING WITH OCNL MVFR VSBYS IN SCATTERED TSTMS. SOUTHEAST TO EAST WINDS 10 TO 15 KTS EXCEPT STRONG AND GUSTY IN AND NEAR TSTMS. PREV DISCUSSION... /ISSUED 344 AM CDT MON MAY 7 2007/ DISCUSSION... THIS MORNING A MCS WAS ONGOING ACROSS THE EDWARDS PLATEAU AND BIG COUNTRY. THIS FEATURE WILL TRACK EAST NORTHEAST THIS MORNING ALONG THE THETA-E RIDGE AXIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS MORNING ACROSS THE NORTHERN PORTIONS OF VAL VERDE AND EDWARDS COUNTIES. TODAY THE BEST CHANCE OF SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE ALONG THE OUTFLOW BOUNDARY PUT DOWN BY THE MCS AND ALONG THE QUASI-STATIONARY FRONT WEST OF DEL RIO. ALL MODELS ARE IN AGREEMENT THAT THE UPPER LEVEL TROF OVER THE SOUTHERN ROCKIES WILL FINALLY BEGIN TO MOVE EASTWARD TUESDAY NIGHT INTO WEDNESDAY. THIS WILL RESULT IN AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE CWFA. HOWEVER THERE IS A VARIETY OF SOLUTIONS REGARDING THE SPEED AND SOUTHERN EXTENT OF THE UPPER LOW PRESSURE SYSTEM AS IT TREKS EASTWARD. THE GFS SOLUTION IS THE SLOWEST AND FURTHEST SOUTH WITH THE UPPER LOW. THIS SOLUTION KEEPS RAIN IN THE FCST THROUGH SATURDAY. NOGAPS HAS A TRACK SIMILAR TO THE GFS THROUGH FRIDAY WHILE THE ECMWF IS FARTHER NORTH. WE WILL GO WITH THE WETTER GFS SOLUTION FOR THIS FCST. THE GFS MOS MIN TEMP FCST HAS BEEN SHOWING A COOL BIAS OVER THE WEEKEND. WITH LITTLE OR NO CHANGE IN THE AIRMASS FOR THE NEXT COUPLE OF DAYS WILL FCST NEAR PERSISTENCE FOR OVERNIGHT LOWS. SPC ONCE AGAIN HAS OUR WESTERN COUNTIES IN THE SLIGHT RISK AREA FOR TODAY...EXTENDING A LITTLE FARTHER TO THE EAST ON TUESDAY. WILL INCLUDE MENTION OF SEVERE IN THE FCST. ADDITIONAL MCS DEVELOPMENT WILL BE POSSIBLE AGAIN TONIGHT AND TUESDAY NIGHT WHILE THE UPPER TROF AND QUASI-STATIONARY FRONT REMAIN WEST OF THE CWFA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 71 84 69 83 / 20 10 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 86 72 84 70 82 / 20 10 20 20 20 DEL RIO INTL AIRPORT 84 73 87 70 87 / 60 50 30 50 30 SAN ANTONIO INTL AIRPORT 84 73 84 70 82 / 20 10 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: EDWARDS...KINNEY...REAL...VAL VERDE. && 03/11/DC
Hazardous weather outlook, May 7, 5:52 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 AM CDT MON MAY 7 2007 TXZ183>185-202-217-081100- VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE EDWARDS PLATEAU..MIDDLE RIO GRANDE PLAINS AND OVER WESTERN PORTIONS OF THE TEXAS HILL COUNTRY. THE MAIN THREATS WILL BE FROM LARGE HAIL AND DAMAGING WINDS BUT LOCALLY HEAVY RAINS COULD PRODUCE SOME LOCALIZED FLOODING AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SLISK RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. TXZ171>173-186>190-192-203-204-218-228-081100- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- TRAVIS-UVALDE-MEDINA-ZAVALA-DIMMIT- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AND WEDNESDAY. TXZ191-193-194-205>209-219>225-081100- HAYS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..A DEVELOPING HEAVY RAIN EVENT MAY PRODUCE LOCALIZED FLOODING WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY.
In the hours before
Local storm report, May 7, 8:19 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 AM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM HAIL DEL RIO 29.38N 100.90W
05/07/2007 E0.50 INCH VAL VERDE TX LAW ENFORCEMENT
PEA TO MARBLE SIZE HAIL.
&&
ANDEWXLocal storm report, May 7, 9:39 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
939 AM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD COMSTOCK 29.68N 101.17W
05/07/2007 VAL VERDE TX LAW ENFORCEMENT
HIGHWAYS 1024 AND 163 CLOSED.
0830 AM FLASH FLOOD 9 SW JUNO 30.06N 101.22W
05/07/2007 VAL VERDE TX CO-OP OBSERVER
LOW WATER CROSSINGS FLOODED AROUND HUDSPETH RIVER RANCH.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:28 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 7, 5:51 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 27 min |
| May 7, 6:10 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| May 7, 6:31 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 44 min |
| May 7, 7:12 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 7, 8:37 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 3 hr |
| May 7, 9:11 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 64 min |
| May 7, 10:17 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 7, 11:34 AM CDT | Flash Flood Warning | EWX | Edwards | 86 min |
| May 7, 11:50 AM CDT | Flash Flood Watch | EWX | Bandera, Dimmit, Edwards, Frio, Gillespie, Kendall and 9 more | 13 hr |
| May 7, 5:42 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| May 7, 6:06 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| May 7, 6:11 PM CDT | Flood Watch | EWX | Dimmit, Maverick, Uvalde, Zavala | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.